The Annals of Statistics

Very Weak Expansions for Sequential Confidence Levels

Michael Woodroofe

Full-text: Open access

Abstract

Asymptotic expansions are derived for a class of averages of the coverage probabilities for some sequential confidence bounds, when the data consist of i.i.d. observations from a one-parameter exponential family. These expansions show the effect of the optional stopping on the coverage probabilities quite clearly and provide a method for changing the confidence limits to reduce this effect.

Article information

Source
Ann. Statist., Volume 14, Number 3 (1986), 1049-1067.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176350049

Digital Object Identifier
doi:10.1214/aos/1176350049

Mathematical Reviews number (MathSciNet)
MR856805

Zentralblatt MATH identifier
0603.62089

JSTOR
links.jstor.org

Subjects
Primary: 62L12: Sequential estimation

Keywords
Sequential confidence bounds average coverage probabilities posterior distributions asymptotic expansions estimation following sequential testing

Citation

Woodroofe, Michael. Very Weak Expansions for Sequential Confidence Levels. Ann. Statist. 14 (1986), no. 3, 1049--1067. doi:10.1214/aos/1176350049. https://projecteuclid.org/euclid.aos/1176350049


Export citation